question-icon

What causes dizziness, headaches with blocked ears while on Aspirin, Lisinopril and Pantoprazole?

default
Posted on Fri, 14 Dec 2018
Question: I have been having a constant feeling of my ears and head feeling plugged, I have a headache every day ( not bad just annoying). I take lisinopril 10mg, 81mg aspirin, and pantoprazole 20mg each am. I had been taking 10mg of diazepam and 25mg of doxylamine succinate(unison) each night. I quit taking the night meds. the last two nights because I also am experiencing almost constant dizziness. I am 61yrs old in March and have been having these symptoms every day for what seems like for ever! I am supposed to be taking a statin for high cholesterol but I don't like the way it makes me feel. I monitor my blood pressure and it is most always in normal range(I was an LPN for years). I am not a good sleeper but keep thinking the night meds. might be my problem. Help!
doctor
Answered by Dr. Lekshmi Rita Venugopal (3 hours later)
Brief Answer:

Possible diagnosis: sinusitis

Detailed Answer:

Hello,

The feeling of plugged ear and nose with nagging headache is concerning for possibility of sinus infection or sinusitis. ENT examination and Xray of sinuses can confirm the diagnosis.

I would also like to add that the dizziness you are experiencing can be due to low blood pressure, especially since you are taking diazepam.

I would recommend following up with your treating physician to reduce the dose of diazepam.

Using older antihistamine like doxylamine can cause a headache, dizziness and tiredness.

I recommend that you switch to Loratidine at bedtime and discontinue doxylamine.

Please schedule an appointment with your primary provider to confirm or rule out sinusitis.

Meanwhile, take Loratidine, use saline nasal drops thrice daily, steam inhalation twice daily and Tylenol for a headache. If sinusitis is confirmed you will need an antibiotic (amoxicillin)

Hope I have answered your query.

Take care

Regards,
Dr Lekshmi Rita Venugopal, General & Family Physician
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3186 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dizziness, headaches with blocked ears while on Aspirin, Lisinopril and Pantoprazole?

Brief Answer: Possible diagnosis: sinusitis Detailed Answer: Hello, The feeling of plugged ear and nose with nagging headache is concerning for possibility of sinus infection or sinusitis. ENT examination and Xray of sinuses can confirm the diagnosis. I would also like to add that the dizziness you are experiencing can be due to low blood pressure, especially since you are taking diazepam. I would recommend following up with your treating physician to reduce the dose of diazepam. Using older antihistamine like doxylamine can cause a headache, dizziness and tiredness. I recommend that you switch to Loratidine at bedtime and discontinue doxylamine. Please schedule an appointment with your primary provider to confirm or rule out sinusitis. Meanwhile, take Loratidine, use saline nasal drops thrice daily, steam inhalation twice daily and Tylenol for a headache. If sinusitis is confirmed you will need an antibiotic (amoxicillin) Hope I have answered your query. Take care Regards, Dr Lekshmi Rita Venugopal, General & Family Physician